Friday, February 20, 2009

Clinical Research...

Okay, how many of you have been part of a clinical research study?

You know the kind where you can grow a third arm as a side effect of the medication!

Well, I'm thinking of taking part in a study on osteoarthritis of the knee.

Instead of taking my normal daily medication, I would be injected once every two months.

I haven't read the 21 page documentation related to it, so I'm not sure of all the details.

We're suppose to get dumped on with more of the white stuff this weekend. All you bloggers in those warm weather areas eat your hearts out.

I'm not going to complain about it because I don't care anymore!

Old Man Winter has beaten me down to the point of not caring.

10 comments:

Lily on the Road said...

you may not be caring, but I'm crying...when will winter end?

Where are they injecting you? In the knee? Yikes, read your 21 pages and then read again!

Marcy said...

ROFLMAO!! Well if you do indeed grow that 3rd arm you'll be wishing that you read that paperwork better, now won't you? :P

tfh said...

I took part in a study once, but as it turned out I was part of the control group. Any chance they could be injecting a placebo into your knee?

Running Around Acres said...

Maybe you'll grow a third leg and run faster. Be the first to break 2 hours.

Only expecting an inch of white powder down here.

TNTcoach Ken said...

They would use an IV to administer the medication and yes I could be receiving a placebo.

mrjwhit~ said...

It's cold here in Atlanta today. Winter go away!

I've never been in a research study. I am not sure I'd want to be either, but good on you, man.

kara said...

LOL [the cartoon}

BTW - Are they paying you?

Racn4acure said...

I'm ready for spring Coach Ken but we have it easy compared to Michigan. No complaints!

I've never been part of a clinical trial. But I always think with awe and gratitude of earlier lymphoma patients who did so, because I am alive in part because of them.

With the O-A, I guess if the risks are minimal, it might help you, and it might help others, why not? But if a side effect is a third arm, I would vote no.

I love the pharmaceutical commercials - "... use of what-the-hell-amide may cause moderate to serious side effects, including jaundice, bloody uncontrollable diarrhea, a purple protruding tongue leading to airway blockage and slow suffication, liver cancer, temporary insanity, and a slow, lingering horrible death. See your doctor immediately if you experience any of these symptoms."

Marlene said...

Good luck with all the reading - that is going to be a tough decision. Could be a good opportunity!

Have a great weekend!

CoachLiz said...

I was in a control group for a clinical study on the affects of acupunctre on performance and recovery. I had to wear a blindfold when I went in for acupuncture, but they only poked me with toothpicks rather than giving me the needles. I had done acupuncture before so I knew right away that they were not using real needles on me.

My mom was part of a clinical reserch group at M.D. Anderson Cancer Center for Retuxin. She was the only one in the group who did not loose her hair and she went into remission for a span of 3 years.

 
;